About two months ago, the sole of my left foot flared up
with some pustular eczema, which became infected,
further leading to some reddish streaks radiating up from
these infected areas along the upper part of the foot,
and further onto the lower parts of the leg.
This was diagnosed by my dermatologist as thrombophlebitis.
He put me on a course of Zinnat (cefuroxime) for five days,
plus a very soft lipophilic type ointment, which he said was
I recovered within a few days uneventfully.
The eczema flared up in the same location these two days,
and I have noted another red superficial streak emanating from
the pustular eczema area, upwards along the right side of
the foot, and further winding up about three inches along the
left lower side of the left leg.
It looks like thrombophlebitis again, though doesn't look as
bad as the multiple venous streaks during the earlier infection.
I have two spare strips of cephalexin 250 mg with me, and I have
just taken two of them. I was wondering if it was alright to finish
this antibiotic, and without the need to see the dermatologist again,
which would be quite expensive.
It looks like a bacterial infection which may be causing thrombophlebitis or even cellulitis. This happens when there is a break/cut/fissure of the skin surface, there by paving the way for infection and the commonest organism causing this is streptococcus.
Apply warm compresses, Neosporin ointment and avoid messing with it. If the symptoms persist then it will be best to get it evaluated from a dermatologist as you may need oral antibiotics.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.